What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 8, 2:15 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 8, 2:15 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Fri Jun 8 2018
.SHORT TERM /Tonight through Saturday Night/...
Current satellite image shows a cumulus field across the area with
isolated showers and thunderstorms on radar. These will continue to
develop before waning later on this evening. There is plenty of
instability across the area currently, so some thunderstorms may
become strong with gusty winds, heavy rain, and lightning being the
main hazards. Moisture will continue to increase and advect into the
area as the upper level low near the Big Bend region of FL continues
to shift to the northeast into southeast Georgia. The morning
sounding had a PW value of 1.42 inches, with forecast PWATS rising
to 1.5 to 1.9 inches through Saturday. As a result, Saturday will
bring another afternoon of mainly diurnal scattered thunderstorms
although coverage is expected to be higher than this afternoon. Have
chance pops across most of the area on Saturday with likely pops
edging into the mountains. Similar to today, we won't be lacking
in instability so some storms may become strong with gusty winds,
heavy rain, and lightning being the main hazards.
Overall high and low temps will remain above average through the
short term with Saturday being just a couple degrees lower than
today.
Reaves
.LONG TERM /Sunday through Friday/...
The extended forecast period continues to be characterized by
chances for showers and thunderstorms each day, especially during
the afternoon and evening. The weak upper low over south Georgia at
the start of the long-term period will be absorbed into the upper
trough over the southeast. With moist southerly flow and a
persistent upper trough across the east, the impetus for diurnal
shower and thunderstorm development will persist into next week.
Some thunderstorms may become strong with gusty winds and locally
heavy rainfall each day.
High temperatures will generally be near to slightly above normal
while lows will run several degrees above normal.
RW
&&
.AVIATION...
18Z Update... VFR conditions through most of the
period. Scattered cu field filling in much of the area this
afternoon around 5 kft. Added tempo for tsra at all taf sites from
18z to 20z at ATL and 22z for the rest of the sites due to
isolated -tsra chance this afternoon. Winds are currently east to
southeast and light, generally 3-7 kts. Winds should stay east
until a shift to the west/southwest at ATL after 13z on Saturday,
still 6 kts or less. Currently have -shra for tomorrow afternoon,
although based on trends, a prob30 for -tsra might be needed with
a later update.
//ATL Confidence...18Z Update...
Medium confidence on all elements.
Reaves
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 68 89 69 89 / 20 30 20 50
Atlanta 70 88 71 88 / 20 30 20 50
Blairsville 63 83 64 84 / 30 50 40 60
Cartersville 67 89 68 88 / 20 30 30 50
Columbus 71 90 72 90 / 20 40 20 50
Gainesville 68 86 69 87 / 20 40 30 50
Macon 69 89 69 90 / 20 40 20 50
Rome 67 90 69 89 / 20 30 30 50
Peachtree City 68 89 69 88 / 20 30 20 50
Vidalia 71 88 71 89 / 30 50 20 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Reaves
LONG TERM....RW
AVIATION...Reaves
Hazardous weather outlook, Jun 8, 3:30 AM EST, 12 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
430 AM EDT Fri Jun 8 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
430 AM EDT Fri Jun 8 2018
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...Today and Tonight...
Isolated to scattered thunderstorms can be expected today
into tonight. A few storms could be strong this afternoon and
evening with gusty winds, frequent lightning and heavy rain.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered to numerous thunderstorms can be expected Saturday
through Thursday, most so during the afternoon and evening
each day. On any given day, a few storms could be strong with
gusty winds, frequent lightning and heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 8, 2:26 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
326 PM EDT FRI JUN 8 2018
GAZ059-060-071-072-082015-
Putnam GA-Monroe GA-Jones GA-Jasper GA-
326 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...EASTERN
MONROE...NORTHERN JONES AND SOUTHEASTERN JASPER COUNTIES UNTIL 415 PM
EDT...
At 325 PM EDT...a strong thunderstorm was over Bradley, moving
northwest at 10 mph.
HAZARD...40 mph wind, up to penny sized hail, frequent cloud-to-
ground lightning and very heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gray, Bradley, Wayside, Hillsboro, Dames Ferry, Round Oak, Clinton,
Blountsville and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3308 8342 3295 8358 3304 8381 3320 8371
3328 8354
TIME...MOT...LOC 1925Z 137DEG 9KT 3307 8357
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 8, 2:34 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT FRI JUN 8 2018
GAZ067>069-079-082015-
Upson GA-Meriwether GA-Talbot GA-Pike GA-
334 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPSON...SOUTHEASTERN
MERIWETHER...NORTHWESTERN TALBOT AND SOUTHWESTERN PIKE COUNTIES UNTIL
415 PM EDT...
At 333 PM EDT...a strong thunderstorms stretched from around
Woodbury to Molina and Sprewell Bluff State Park, moving west at 10
mph.
HAZARD...40 mph wind, up to penny sized hail, frequent cloud-to-
ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Manchester, Woodbury, Warm Springs, Molena, Sunset Village, Sprewell
Bluff State Park, Crest, Raleigh, Sunnyside and Flint Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3305 8468 3300 8442 3291 8438 3282 8441
3278 8468 3282 8469 3283 8469 3285 8471
3291 8473
TIME...MOT...LOC 1933Z 087DEG 10KT 3292 8451
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 8, 2:40 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
340 PM EDT FRI JUN 8 2018
GAZ022-032>034-044-045-055-082030-
De Kalb GA-North Fulton GA-Cobb GA-Clayton GA-Forsyth GA-Gwinnett GA-
South Fulton GA-
340 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEKALB...NORTH FULTON...
COBB...NORTHWESTERN CLAYTON...SOUTHWESTERN FORSYTH...NORTHWESTERN
GWINNETT AND NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 430 PM EDT...
At 337 PM EDT...strong thunderstorms stretched from East Point to
Marietta, Sandy Springs and Johns Creek, moving south at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail, very heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Areas of street flooding are
likely as well as ponding of water on roadways and rising
water on creeks and streams.
Some locations in the path of these storms include
Atlanta, Marietta, Lawrenceville, Decatur, Sandy Springs, Roswell,
Johns Creek, Alpharetta, Smyrna, Dunwoody, East Point, Kennesaw,
Duluth, Sugar Hill, Forest Park, Suwanee, College Park, Lilburn,
Chamblee and Norcross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3408 8446 3407 8442 3410 8442 3411 8440
3414 8411 3393 8402 3386 8421 3362 8430
3360 8453 3398 8464
TIME...MOT...LOC 1937Z 348DEG 5KT 3404 8417 3392 8448 3366 8445
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 8, 2:49 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT FRI JUN 8 2018
GAZ080-081-093>095-082030-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
349 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
EASTERN TAYLOR...WESTERN HOUSTON AND SOUTHWESTERN CRAWFORD COUNTIES
UNTIL 430 PM EDT...
At 349 PM EDT...a strong thunderstorm was over Fort Valley, moving
west at 10 mph.
HAZARD...Up to 40 mph wind, penny sized hail, frequent cloud-to-
ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Fort Valley, Marshallville, Reynolds, Saint Louis, Nakomis,
Meadowdale, Hicks, Potterville, Powerville, Lee Pope, Winchester and
Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8380 3254 8373 3241 8378 3235 8406
3250 8414 3268 8409
TIME...MOT...LOC 1949Z 087DEG 9KT 3252 8388
WIND...40MPHSpecial weather statement, Jun 8, 3:03 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT FRI JUN 8 2018
GAZ058-059-071-072-082045-
Butts GA-Monroe GA-Jones GA-Jasper GA-
403 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...NORTHEASTERN
MONROE...NORTHWESTERN JONES AND JASPER COUNTIES UNTIL 445 PM EDT...
At 401 PM EDT...strong thunderstorms extended from near
Stanfordville to near McElheneys Crossroads and Dames Ferry, moving
northwest 5 mph.
HAZARD...40 mph wind, up to penny sized hail, frequent cloud-to-
ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Forsyth, Monticello, Flovilla, Shady Dale, Turtle Cove, Dames Ferry,
Berner, Calvin, Blount, Hillsboro, McElheneys Crossroads, Juliette,
Indian Springs State Park, Adgateville, Plant Scherer and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3304 8400 3337 8391 3338 8387 3337 8386
3338 8384 3344 8358 3330 8354 3323 8354
3314 8370 3301 8374
TIME...MOT...LOC 2001Z 141DEG 4KT 3326 8357 3319 8377 3304 8377
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 8, 3:20 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT FRI JUN 8 2018
GAZ069-080-081-082100-
Taylor GA-Upson GA-Crawford GA-
420 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR...
SOUTHEASTERN UPSON AND WESTERN CRAWFORD COUNTIES UNTIL 500 PM EDT...
At 419 PM EDT...a strong thunderstorm was between Roberta and
Fickling Mill, moving west at 5 mph.
HAZARD...40 mph wind, up to penny sized hail, frequent cloud-to-
ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Roberta, Reynolds, Knoxville, Salem, Horns and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3277 8396 3257 8397 3252 8425 3286 8422
TIME...MOT...LOC 2019Z 090DEG 5KT 3266 8406
HAIL...0.75IN
WIND...50MPH